MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT4
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during implantation of an intraocular lens (iol) the mark which seemed to be either a white glue-like foreign material or a damage was found on the haptic after implanting.It was not able to be removed although removal through irrigation and aspiration was attempted.The surgery was completed by explanting the iol and implanting the backup lens.Additional information was requested.
 
Additional Manufacturer Narrative
Additional photos provided showing 3 segments of the iol.Two segments of the iol are in the lens case.Both segments have a haptic attached to the optic.One haptic appears to have a dry residue on the haptic tip - a potentially dried solution.The other haptic tip appears to be chipped/nicked, however due to the angle the photo is taken, a definitive determination of the damage cannot be made.The third segment of the optic is visible in a zip-lock bag.A definitive determination of damage cannot be made without the evaluation of the physical product as only one intact haptic is returned.A final root cause cannot be determined based on available information.Investigation results remains unchanged.The product was returned for analysis and the reported complaint was not observed.Video was provided showing haptic tip damage.A fragment of the iol(intraocular lens) returned in zip locked pouch.Another fragment of the iol returned in company iol case.Solution is dried on both surfaces of the optic and one haptic.One haptic is broken/torn and is not returned, the other haptic is intact.The optic is cut into pieces, two fragments are returned scratched/marked-rejectable.The iol was cleaned, no issues were observed.Video shows iol implantation.Footage on the lens preparation for the implantation is not provided.The lens appears to be in an acceptable position for the implantation.Post implantation the trailing haptic tip appears to be damaged/chipped/nicked.We are unable to determine the root cause for the reported complaint "white glue-like foreign material or damage on haptic".Segments of the iol optic and one haptic returned.The returned haptic is intact.The other haptic is not returned.Video was provided showing trailing haptic tip damage.A definitive determination of damage cannot be made without the evaluation of the physical product as only one intact haptic is returned.A final root cause cannot be determined based on available information.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14572800
Report Number9612169-2022-00246
Device Sequence Number20377782
Product Code MJP
UDI-Device Identifier00380652468831
UDI-Public00380652468831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2025
Device Model NumberCNWTT4
Device Catalogue NumberCNWTT4.085
Device Lot Number25271356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR.; MONARCH III IOL CARTRIDGE D.; OPEGAN-HI.
Patient SexUnknown